JournalsprimsVol. 50, No. 2pp. 269–285

On the Field-theoreticity of Homomorphisms between the Multiplicative Groups of Number Fields

  • Yuichiro Hoshi

    Kyoto University, Japan
On the Field-theoreticity of Homomorphisms between the Multiplicative Groups of Number Fields cover
Download PDF

Abstract

We discuss the eld-theoreticity of homomorphisms between the multiplicative groups of number fi elds. We prove that, for instance, for a given isomorphism between the multiplicative groups of number fields, either the isomorphism or its multiplicative inverse arises from an isomorphism of fields if and only if the given isomorphism is SPU-preserving (i.e., roughly speaking, preserves the subgroups of principal units with respect to various nonarchimedean primes).

Cite this article

Yuichiro Hoshi, On the Field-theoreticity of Homomorphisms between the Multiplicative Groups of Number Fields. Publ. Res. Inst. Math. Sci. 50 (2014), no. 2, pp. 269–285

DOI 10.4171/PRIMS/133